MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PULSAR-18 T3 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK SE & CO. KG PULSAR-18 T3 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430504
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a 100 percent stenosis in the sfa.After positioning and releasing one third of the pulsar-18 t3 stent it was very difficult to release the rest of the stent.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the outer shaft has been retracted by about 160 mm and the stent has been fully released.The winding wheel at the handle could not be further rotated.After opening the handle it became apparent that the pull wire has not been correctly routed.This caused an entanglement of the pull wire with the winding wheel as well as a blockage of the hose at the proximal end of the pull wire.A simulation with a reference pulsar-18 t3 showed that the same damage pattern could be reproduced by wrongly routing the pull wire inside the handle.These findings indicate that the root cause for the complaint event is most likely related to the manufacturing process, i.E.Assembly of the handle.To prevent recurrence the respective internal departments were informed about this case and we are reviewing our quality systems processes.

Brand Name
PULSAR-18 T3 6/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10978993
Report Number1028232-2020-05412
Device Sequence Number4168962
Product Code NIP
UDI-Device Identifier07640130447028
UDI-Public07640130447028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model Number430504
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10202684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1